MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-10-3D-SS
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of 2 axium coils that were stretched and had a knot.The patient was undergoing surgery for treatment of a saccular, unruptured, anterior communication artery aneurysm with a max diameter of 4.2 mm and a 3.9 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that coils were found defective while performing a coiling case.The coils got stretched and had a knot.There was no fiction or difficulty during testing or delivery.There was continuous flush administered during the procedure.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).Additional information received reported that knot refers to the coils being stretched.Lesion characteristic was said to be the anterior communicating artery (acom).The procedure was completed using another coil.There was no observed damages on the device and all information has been confirmed by the physician.
 
Additional Manufacturer Narrative
H3:product analysis: equipment used: video inspection system (m-85519), ruler (m-83361) as found condition: the axium prime device was returned for analysis within a shipping box, within an opened axium prime outer carton, within an opened axium prime inner pouch, within a resealable plastic biohazard pouch and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.A second axium prime device was also returned and will be addressed in pli-10.Visual inspection/damage location details: no damage or irregularities were found with the introducer sheath.The axium prime pusher was found broken near the break indicator with the release wire retracted.The axium prime pusher was found bent/kinked throughout the length of the pusher.The axium prime implant coil was found already detached and found damaged/stretched with the polypropylene filament unbroken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.The likely cause of coil damage could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The pusher was found broken near the break indicator, the release wire was retracted, detaching the implant as expected by the detachment subassemblies.Customer did not report any detachment attempts.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25354429
Report Number9617601-2026-03509
Device Sequence Number10654226
Product Code KRD
UDI-Device Identifier00847536038288
UDI-Public(01)00847536038288(17)260920(10)227307295
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model NumberAPB-6-10-3D-SS
Device Catalogue NumberAPB-6-10-3D-SS
Device Lot Number227307295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown